New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Tramadol and breathing problems
12 Replies
bbass - July 2

Does anyone else have problems when taking tramadol? I find that even taking very little causes me to have shortness of breath, tight lungs and rapid heartbeat. When I mentioned these to my doctor, he just thought they were signs of anxiety. Last night I was feeling the beginning of pain so I took one again, the pain went away but this morning had trouble catching my breath. Guess just wondering if it's just me or if anyone else experiences that side effect?


Fantod - July 3

I looked Tramadol up on the Internet to get a list of side effects. You can also call your pharmacist and ask them.

Side effects that you should report to your prescriber or health care professional as soon as possible:
Rare or uncommon:
• changes in vision
• difficulty breathing, shortness of breath
• fast or irregular heartbeat
• hallucinations (seeing and hearing things that are not really there)
• not passing urine as often as usual
• redness, blistering, peeling or loosening of the skin, including inside the mouth
• skin rash, itching
• seizures (convulsions)
• yellow tint to your skin or whites of your eyes
More common:
• anxiety, agitation
• vomiting

Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
• constipation or diarrhea
• difficulty sleeping
• dizziness, drowsiness
• dry mouth
• false sense of well being, feeling of unreality, mood changes
• headache
• indigestion
• itching
• nausea
• sweating or flushing

Sounds like the Tramadol to me. I'd put my foot down with your doctor before you get into real trouble with this medication. Take care and enjoy the upcoming holiday weekend.


Misti47 - July 28

Tramadol does nothing for a toothache so I wouldn't even waste my time or money on Tramadol, Ultram, or Ultracet. Those are all worthless.


csummer13 - March 9

yes. i am having trouble breathing right now bc of it. i had it prescribed to me cuz i have mono and i was in soooo much pain one day i took three. it made me feel better. i felt really scared right now but dont wanna tell anybody:( anyway the next day i took 4. and this morning i took 5...then 3 more. so i took 8 tremedol today


Duo - March 9

I didn't find tramadol very effective - my dose was one/two three times a day. On the higher dose I just felt like a Zombie. I guess if we read the side effects on any drug we probably would't want to take them. However I do know breathing difficulties can be a side effect but even before I took tramadol I was experiencing breathing problems. Difficult to explain but I often had to get out of my chair and stand upright to get my lungs full (quite a distressing feeling - coupled with difficulty swallowing) I have trouble with GERD also and am led to believe that this and "dry lungs" can be a symptom of Fibro. I do hope you get some relief but it is rather reasuring to hear other peoples comments on this site - particularly as this fibro seems to affect or cause just about everything - except hair loss - that comes from side effects of some drugs. Good job we can still have a sense of humour (some of the time !!) Take care


AngieB38 - March 9

Hi again.. I just posted on your BP question. I too take Tramadol when needed for pain, not very often though. I noticed the shortness of breath with the Savella. Which is what my doc is causing the high BP.


Noca - March 9

I'd say maybe Tramadol isn't the right drug for you. Try Codiene instead.


bbass - March 20

I have found that after a while, the breathing problem has gone away, so it was probably one of those side effects that you feel at first, but gradually fade. I find that tramadol works fairly well for me now, doesn't totally take away pain, just kinda numbs it and makes it less noticable.


tnichel - March 20

There is a chance of problems if you take tramadol/ultram and cymbalta. The pharmacist said it could induce feelings of slugishness with flu like symptoms. She said not to take them at the same time and you should be ok. I've never had a problem though.


Libbyk - March 23

hi im new and in need of a litte support. I have been on Tramadol for 3 years now and my new doc wants me to come off this drug.


Libbyk - March 23

hi im new and in need of a litte support. I have been on Tramadol for 3 years now and my new doc wants me to come off this drug. I found this very effective dealing with pain and it "gave me my life back" with the help of my doctor i have been weaning off tramadol for one month now and i am down to 4 50g per day. I am now in a lot of pain and dont know how i can reduce the dose further. My doctor wants to put me on Lycia, but wants me to come off Tramadol completely before putting me on the new drug - Anyone out there with any help - Im struggling.......


Noca - March 23

Libbyk, wean off opioids such as Tramadol very slowly. Take some Tylenol and/or Naproxen to supplement the lowered Tramadol dosage.


Libbyk - March 24

Thanks noca for your swift reply , i take it these drugs are prescription drugs, i will ask my doc for a little more support



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question